Alert archive / Idaho / Freeze Warnings in 2012
Freeze Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at May 11, 2012, 1:40 PM MDT. It took effect at May 12, 2012, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2012, 1:40 PM MDT (19:40 UTC)
- In effect from
- May 12, 2012, 4:00 AM MDT
- Expired
- May 12, 2012, 7:49 AM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
981 WWUS75 KPIH 111940 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT FRI MAY 11 2012 IDZ020-021-121500- /O.NEW.KPIH.FZ.W.0005.120512T1000Z-120512T1500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 140 PM MDT FRI MAY 11 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT SATURDAY. * TEMPERATURE...27 TO 33 DEGREES. * LOCATIONS INCLUDE... THE UPPER AND LOWER SNAKE PLAIN FROM AMERICAN FALLS TO REXBURG. * IMPACTS...FREEZE SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
957 WWUS75 KPIH 121349 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 749 AM MDT SAT MAY 12 2012 IDZ020-021-121500- /O.CAN.KPIH.FZ.W.0005.000000T0000Z-120512T1500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 749 AM MDT SAT MAY 12 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES WILL CONTINUE TO RISE ABOVE THE FREEZING POINT. $$ VALLE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 11, 2:37 AM MDT, 11 hours 3 minutes earlier.
Area forecast discussion, May 11, 2:37 AM MDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 237 AM MDT FRI MAY 11 2012 SHORT TERM...TODAY THROUGH MONDAY. COLD TEMPERATURES WILL LINGER AROUND THROUGH MID MORNING AS THE STATE REMAINS UNDER CLEAR SKIES AND DEWPOINTS IN THE MID TEENS ACROSS THE SNAKE PLAIN. DOWNSLOPE WINDS ARE STRONG ENOUGH ALONG THE SOUTHEAST HIGHLANDS TO KEEP TEMPS IN THE MID 30S TO LOW 40S. SOME SITES IN THE NORTHERN PLAIN HAVE GONE BELOW FREEZING ALREADY...THUS WILL KEEP FREEZE WARNING OUT FOR THE EARLY MORNING HOURS. RIDGING IS BEGINNING TO MOVE BACK INTO THE AREA...BUT MODELS ARE INDICATING A WEAK UPPER TROUGH BEING CARVED OUT OF THE BACK SIDE OF THE RIDGE BY SATURDAY AFTERNOON AS A WEAK JET MAX DIVES OUT OF CANADA. THIS TROUGH WILL CARRY LITTLE MOISTURE...PERHAPS ONLY BRINGING SOME ENHANCED CLOUDS OVER THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. BY MONDAY MORNING...UPPER AMPLIFIES WITH THE MEAN RIDGE AXIS OVER IDAHO...THUS SHOULD SEE TEMPERATURES REBOUND NICELY THROUGH THE WEEKEND. HINSBERGER .LONG TERM...MONDAY THROUGH FRIDAY. UPPER RIDGING OVER THE NORTHERN ROCKIES/GREAT BASIN ON MONDAY WILL BE PUSHED OFF TO THE EAST ON TUE AS A MINOR TROF MOVES THRU THE AREA. THIS WILL ALLOW FOR ISOLD TSTMS OVER THE MTNS...MAINLY NORTH...TUE AFTN/EVE. THE GFS SUGGESTS THE TROF PATTERN WILL CONTINUE OVER THE NORTHERN ROCKIES THRU WED. WILL CONTINUE THE THREAT OF AFTN/EVE TSTMS OVER THE NORTHERN PARTS OF THE FCST AREA THRU THURSDAY. BOTH GFS AND ECMWF BRING A DEEPER UPPER TROF INTO THE WEST ON FRI...WITH THE ECMWF BEING THE MOST PROGRESSIVE. WITH THE SLOWER GFS SUGGESTING AN INCREASE IN PRECIP CHANCES...WILL INCREASE POPS MAINLY OVER THE MTNS FOR FRI AFTN/EVE. HEDGES && .AVIATION...DRY NORTHWEST FLOW WILL RESULT IN VFR CONDITIONS INTO SATURDAY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FROM 4 AM TO 9 AM MDT FRIDAY IDZ017-020-021. &&
Hazardous weather outlook, May 11, 3:27 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 327 AM MDT FRI MAY 11 2012 IDZ017>025-031-032-120930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 327 AM MDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.